# SDR CA130410014

- Difficulty date: April 8, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cndair CL6002B19
- Aircraft time: 14,678 hours
- Engine: Ge CF343B1
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Shroud
- Part number: 601R626625
- Condition: Corroded
- Location: Fuel Sys
- Part time: 14,744 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING COMPLETION OF ROUTINE MAINTENANCE, TASK 060-28-900-753, 28-10-00-03, FUEL TANK VENT AND LINE SHROUDS PRESSURE LEAK TEST.  WE WERE UNABLE TO PRESSURIZE SYS AND NO AIR, NOT PART OF THE TEST WAS COMING OUT OF THE VENT HOLES AT FS 572.35.  FURTHER INVESTIGATION REVEALED THAT AIR WAS LEAKING OUT OF T-FITTING, PN C68C37 LOCATED IN THE BELLY OF THE ACFT.  UPON DISASSEMBLY THE T-FITTING WAS FILLED WITH DIRT AND WASPS.  THE 2 OVERBOARD VENTS FOR THIS T-FITTING AT FS 572.35 WERE CLOGGED.  ONCE CLEANED UP, DISCOVERED THAT SHROUDS AND FUEL LINES WERE HEAVILY CORRODED,  WORST OF THEM BEING APU FUEL LINE AND SHROUD ASSY, PN 601R62662-5 CORRODED APPROXIMATELY HALF WAY THROUGH THE TUBE.  HAD ASSY PASSED THE LEAK TEST THIS WOULD HAVE GONE UNNOTICED.   THIS INSPECTION WAS CARRIED OUT 22 MONTHS AHEAD OF SCHEDULE, ACTUAL DUE TIME, 3 FEB 2015 AND IT IS UNLIKELY THAT THE APU LINE WOULD HAVE LASTED UNTIL THEN.  HAD THIS INSPECTION NOT BEEN COMPLETED AT THIS TIME AND THE APU FUEL FEEDER LINE FAILED BEFORE FEB 2015, IT WOULD HAVE LEAKED FUEL INTO THE SHROUD ASSY AND SINCE THE DRAIN LINES WERE CLOGGED AND THE SHROUD WAS LEAKING THE FUEL WOULD HAVE ENDED UP IN THE BELLY OF THE ACFT WHERE SOURCES OF IGNITION ARE PRESENT.  ALTHOUGH THIS INSPECTION IS IN PLACE TO CHECK FOR LEAKS IN THE SYS, IT WOULD NOT ADVISE YOU OF THE DRAIN BEING CLOGGED AS FIRST STEP IN PROCEDURE IS TO PLUG THE DRAINS AND THEY REMAIN PLUGGED UNTIL THE TEST IS COMPLETED.  NEITHER WOULD THIS INSPECTION DRAW YOUR ATTENTION TO THE CORROSION AS IT IS, ON THE INSIDE OF THE SHROUD AND ON THE FUEL LINE CONTAINED BY THE SHROUD.  NONE OF THE CORROSION IS VISIBLE PRIOR TO DISASSEMBLY.   AN ADDITIONAL CONTRIBUTING FACTOR TO THIS CORROSION, THIS T-FITTING IS THE LOWEST PART OF THE SYS AND THE DRAINS PROTRUDE INTO THE FITTING CAUSING WATER TO ACCUMULATE AND REMAIN IN THE T-FITTING. THIS WATER WOULD THEN BE FORCED INTO THE APU FEEDER DURING TAKEOFF.
